MAUDE Adverse Event Report: TYBER MEDICAL 5.5MM TI CANN COMPRESSION HEADLESS SCREW- LT- 50MM; TYBER MEDICAL CCHS TRAUMA SCREW

TYBER MEDICAL 5.5MM TI CANN COMPRESSION HEADLESS SCREW- LT- 50MM; TYBER MEDICAL CCHS TRAUMA SCREW
Model Number 04.334.650
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated under magnification, revealing wear and damage within the hexalobe, indicating excessive force during screw insertion.The screw's shaft was also found to be deformed into a curve, suggesting that the screw experienced both transverse shear and torsional shear stress.Further evidence of combined loading is observed in the fracture pattern at the failure site, where part of the fracture peels inward towards the central axis of the screw at the point of intersection with the outer edge of the screw's deformed curvature.Measurements were taken of the device's shaft diameter and cannulation diameter, and both features were found to be within device specifications (shaft diameter: 2.999mm, cannulation diameter: 1.764mm), so adequate wall thickness was present.All devices within lot 200831 were found to meet specification through inspections performed both internally at tyber medical and externally by the component supplier.A device evaluation found that adequate wall thickness was present on the implant to retain structural integrity.Evidence of combined transverse and torsional loading suggests that the failure is user related, although a conclusive assessment of user error cannot be made without imaging from the procedure.The root cause of the failure, however, cannot be traced to the device.
 
Event or Problem Description
Reported from customer: procedure: foot surgery.It was reported that on (b)(6) 2024 5.5mm cchs 50mm screw broke during insertion.Surgery was completed successfully with 30 mins of surgical delay.Part of the broken screw was removed and the surgeon bone grafted the fracture site.Fragments were generated.Patient outcome was unknown.The screw was broken in to 3 pieces and 2 of the pieces were retained.5.5mm cchs 50mm screw broke during insertion: was surgery delayed due to the reported event? yes.If yes, number of minutes: 30 min.Action taken when event occurred? part of the broken screw was removed and the surgeon bone grafted the fracture site.Was procedure successfully completed? yes.Were fragments generated? yes.If yes, were they removed easily without additional intervention? no.Patient status/ outcome / consequences: patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? not at this time.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study? unknown.Tyber medical retrieved additional information from customer: the cchs (cannulated compression headless screw) broke into 3 pieces.Only 1 part was retrievable.The other 2 parts were left implanted.

Brand Name
5.5MM TI CANN COMPRESSION HEADLESS SCREW- LT- 50MM
Common Device Name
TYBER MEDICAL CCHS TRAUMA SCREW
Manufacturer (Section D)
TYBER MEDICAL
83 s commerce way
bethlehem PA 18017
Manufacturer (Section G)
TYBER MEDICAL
83 s commerce way
bethlehem PA 18017
Manufacturer Contact
tamara lewis
83 s commerce way
bethlehem, PA 18017
8667610933
MDR Report Key19760449
Report Number3012966183-2024-00008
Device Sequence Number15099689
Product Code HWC
UDI-Device Identifier00819917025224
UDI-Public00819917025224
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K133842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number04.334.650
Device Lot Number200831
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexMale